Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
732401 tn?1231617048

I don't know what to think anymore!

I'm 24, since Dec. 14th I've been having lightheadedness and nausea and I've went in to the hospital twice for palpitations and anxiety. I finally saw my primary doctor who told me that its was because my high blood pressure medication 40mg LISINORIL and 25mg HYDROCHLOROTHIAZIDE was giving me low blood pressure.(I went off my medication late Oct. cause I started working out alot with a trainer and didn't get back on till Dec. 21st.)  So I have to cut my meds in half. The dizzness was causing me to belive that I had vision problems so I told her that I thought I was having problems with my vision. Now she wants me to have an MRI to check for brain tumor. Which she really doesn't think I have and she really wanted me to do something for my anxiety. So she prescribed me with CITALOPRAM. I just don't know what to think no more! I did some research and all the symptoms of anxiety, low blood pressure and brain tumors are too similar. And I have never taken medication for anxiety before and I'm scarred of the side effects of this particular medication. I'm a wreck.
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
You received some very good advice from Jaquta....I would only add that you might consider a trial of the anti anxiety medication to see what happens to your symptoms before you go on to exam the brain tumor issue, and if your symptoms go away, then you and your doctor may decide not to go any further.
Avatar universal
Just trust that you'll get to the bottom of this problem and try not to stress too much in the mean time.

A lot of the symptoms you describe can be attributed to anxiety.

I saw my GP prior to Christmas because I was feeling tired, faint, lightheaded, etc.  He said these were anxiety-related.
I suspected some were due to me not eating very much at the time too.

Excess or intense exercise can make you feel dizzy too.
Hyperventilating can cause visual disturbances.

Some side-effects from the citalopram can leave you feeling nauseous and lightheaded.

Trust your doctor and let her treat you.

The side-effects from citalopram?  For me personally, after the initial nausea this medication had fewer than most others I tried.

I think its normal to have fears about certain medications.  The benefits of the medication should outweigh the negatives.  If not, talk to your doctor.
I would actually strongly encourage you to accept treatment and deal with the problem straight away.
I wasn't very insightful about my illnesses for a long time and I find it quite depressing looking back over my life and seeing how much of it I have lost due to me not trusting others and their evaluation of the situation.

Just take things a step at a time and you'll manage.

Take care.
J
Avatar universal
I think you should visit this site

it will give you a lot of information
http://www.anxietymaterial.com
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area